MAUDE Adverse Event Report: ETHICON INC. SFX SPI MCRYL+ UNI 18IN 3-0 SA PS-2 PRM; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. SFX SPI MCRYL+ UNI 18IN 3-0 SA PS-2 PRM; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Model Number SXMP1B107
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Inflammation (1932); Insufficient Information (4580)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 4/11/2023.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.¿ trade name - irgacare® ¿ active ingredient(s) ¿ triclosan ¿ dosage form ¿ suture/solid/parenteral ¿ strength ¿ = 2360 g/m component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: what is meant by ¿recently, it occurred aggressively with a patient¿? please provide details suture sinus was very prominent and the patient was readmitted to hospital to excise his wound please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure tbc date of index surgical procedure? approximately 6 weeks prior to the revision surgery the diagnosis and indication for the index surgical procedure? please explain the question - what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? open - on what tissue was the suture used? skin (subcuticular closure) - what was the tissue condition (normal, thin, calcified, fragile, diseased)? normal - was the fixation loop secured to tissue at the initiation of suture use during the index procedure? yes - was at least one reverse stitch performed prior to closure? yes - what symptoms did the patient experience following the index surgical procedure? onset date? inflamed scar and stitch sinus - did the patient have an infection? tbc - please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Tbc - please provide the onset date/time of infection from the initial surgical procedure.Tbc - were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? tbc - did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? tbc - were cultures performed? if so, please provide the results.Tbc - how much and what type of drainage is present in this wound? tbc - please describe any surgical intervention performed.Please provide details.Tbc - please describe any medical performed including medication name and results.Tbc - did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? tbc - other relevant patient history/concomitant medications? tbc - what is the physician¿s opinion as to the etiology of or contributing factors to this event? tbc - what is the patient's current status? tbc - lot number? rpbdpb.
 
Event or Problem Description
It was reported that a patient underwent a total knee replacement on an unknown date and a barbed suture was used to close the skin.The patient experienced an inflamed scar a stitch sinus after 4-6 weeks from surgery.It occurred aggressively with the patient.The surgeon had to re-operate on the patient to excise the wound.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6 health effect - clinical code.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained: this surgeon is used to close the skin with stratafix spiral monocryl plus, then, apply chlorhexidine prep after closure, followed by tegaderm dressing.What is meant by ¿recently, it occurred aggressively with a patient¿? please provide details suture sinus was very prominent and the patient was readmitted to hospital to excise the inflamed / dehisced wound.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure young, male, low bmi.Date of index surgical procedure? approximately 6 weeks prior to the revision surgery.The diagnosis and indication for the index surgical procedure? primary, elective total joint replacement.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? open.On what tissue was the suture used? skin (subcuticular closure).What was the tissue condition (normal, thin, calcified, fragile, diseased)? normal.Was the fixation loop secured to tissue at the initiation of suture use during the index procedure? yes.Was at least one reverse stitch performed prior to closure? yes.What symptoms did the patient experience following the index surgical procedure? onset date? inflamed scar and stitch sinus.Did the patient have an infection? no.Please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Inflammation and few points of dehiscence along the suture line.Major sites of inflammation are both ends of the incision.Please provide the onset date/time of infection from the initial surgical procedure.Not available- 4 to 6 weeks post surgery.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? no.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? intra and post op.Were cultures performed? if so, please provide the results.No.How much and what type of drainage is present in this wound? na.Please describe any surgical intervention performed.Please provide details.As previously highlighted, this knee replacement was later followed by wound excision to treat.Please describe any medical performed including medication name and results.Not available.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no.Other relevant patient history/concomitant medications? na.What is the physician¿s opinion as to the etiology of or contributing factors to this event? as per the surgeon, he noticed that the patients who had complications were of indian origins.Hence, he is questioning if there might be an ethnic/ genetic component predisposing to these complications, reactions to stratafix spiral monocryl plus (previous incidents: (b)(4).What is the patient's current status? recovered.Lot number? rpbdpb.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide photos if available what tissue dehisced? please describe the appearance of the suture during the second procedure.Did the suture break post-op? were there any precipitating stress factors for the suture breakage or pulling out of the tissue? corrected information: h6: type of investigation.

Brand Name
SFX SPI MCRYL+ UNI 18IN 3-0 SA PS-2 PRM
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16712874
Report Number2210968-2023-02593
Device Sequence Number7161046
Product Code GAM
UDI-Device Identifier10705031236592
UDI-Public10705031236592
Combination Product (Y/N)Y
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberSXMP1B107
Device Catalogue NumberSXMP1B107
Device Lot NumberRPBDPB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2023
Supplement Date Received by Manufacturer05/02/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date05/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale